MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SEPRAFILM; BARRIER, ABSORBABLE, ADHESION

BAXTER HEALTHCARE CORPORATION SEPRAFILM; BARRIER, ABSORBABLE, ADHESION
Model Number 430102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 udi: as the lot # is unknown, the udi will consist of the primary di number only.The device was not returned and the lot number is unknown; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that two (2) seprafilm adhesion barriers were used during a partial pelvic peritonectomy.The patient, with a medical history including adenomyosis, bilateral ovarian chocolate cysts, and severe pelvic endometriosis adhesions, underwent a single-port robotic hysterectomy with bilateral ovarian tumor resection and pelvic endometriosis resection.During partial pelvic peritoneectomy, two seprafilm sheets were used to completely adhere to the pelvic floor.The incisions after peritoneal removal, the superficial layer of the right ureter, and the vaginal incision after uterine removal were also addressed.Considering the single-port surgery and intraoperative blood loss of less than 100 ml, no drainage tube was placed.The patient developed fever, nausea, vomiting, and abdominal distension on the second postoperative day.A ct scan revealed paralytic ileus, and approximately 150 ml of fluid was found in the pelvic floor.Blood tests showed wbc: 15000, segmented eclampsia: 80, crp: 169.Therefore, the patient received continuous antibiotic and anti-inflammatory medication for control.By the 14th day post surgery, the patient was able to eat and defecate normally but continued to have watery vaginal discharge.Therefore, a second operating room visit was conducted to remove a large amount of colloidal fluid.Significantly inflamed tissue remained, with severe adhesions between the lower colon and right ureter.Inflammation and compression of the right ureter had led to narrowing, necessitating the placement of a ureteral catheter.By the 15th day post surgery, the patient's vital signs were stable.Diet and urination were continuously monitored.All blood and body fluid cultures were sterile.Crp stabilized at 38, wbc count had decreased to 7000, and segmentation: 66.Follow-up imaging showed no signs of ileus.No additional information is available at this time.

Brand Name
SEPRAFILM
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SANOFI GENZYME
11 forbes rd.
attn: receiving department
northborough MA 01532
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key25682160
Report Number1416980-2026-02209
Device Sequence Number4671089
Product Code MCN
UDI-Device Identifier05413765589614
UDI-Public(01)05413765589614
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P950034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430102
Device Catalogue Number430102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI ROBOT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale